- Melbourne NewsTGA Links Death Of Victorian Woman And Tasmanian Man To Rare AstraZeneca Blood Clotting Event
TGA Links Death Of Victorian Woman And Tasmanian Man To Rare AstraZeneca Blood Clotting Event
Australia’s Therapeutic Goods Administration have received reports of two more deaths in relation to adverse events related to the AstraZeneca.
On Thursday it was announced a Tasmanian man had died after receiving his first dose of the AstraZeneca Covid-19 vaccine.
Department of Health Secretary Kath Morgan-Wicks confirmed the 44-year-old man passed away from the very rare blood clotting syndrome associated with the vaccine known as Thrombosis with thrombocytopenia syndrome (TTS).
Meanwhile, last week it was confirmed a 48-year-old Victorian women died from complications related to probable TTS.
Victoria's Acting CHO Ben Cowie said although the deaths were tragic, it’s important to remember the vaccine still had an extremely low mortality rate.
"One is too many, but what we are trying to achieve is a balance between that rare but serious side effect and the absolute fundamental good that is vaccinating our community against COVID-19."
- Acting CHO Ben Cowie
Australia has recorded five deaths, including two this week from TTS across the 6.1 million doses of AstraZeneca that have been administered since the roll-out began.
Ms Morgan-Wicks said people should seek medical attention if experiencing side effects including "severe persistent headaches, blurred vision, confusion or seizures, shortness of breath, chest pain, leg swelling or persistent abdominal pain".
The AstraZeneca vaccine is only recommended for Australians over the age of 60, but younger Australians are still eligible for the vaccine in consultation with their GP.
Get the latest breaking news from SCA newsrooms around Australia. Short, simple and everything you need to know.